Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

On the smoothness of convex envelopes


Authors: A. Griewank and P. J. Rabier
Journal: Trans. Amer. Math. Soc. 322 (1990), 691-709
MSC: Primary 49J52; Secondary 90C30
MathSciNet review: 986024
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine differentiability properties of the convex envelope $ \operatorname{conv} E$ of a given function $ E:{{\mathbf{R}}^n} \to ( - \infty ,\infty ]$ in terms of properties of $ E$. It is shown that $ {C^1}$ as well as optimal $ {C^{1,\alpha }}$ regularity results, $ 0 < \alpha \leqslant 1$, can be obtained under general conditions.


References [Enhancements On Off] (What's this?)

  • [1] H. Brezis, Seuil de régularité pour certains problèmes unilatéraux, C. R. Acad. Sci. Paris 273 (1971), 35-37. MR 0287366 (44:4572)
  • [2] I. Ekeland and R. Temam, Analyse convexe et problèmes variationnels, Dunod, 1974. MR 0463993 (57:3931a)
  • [3] K. Glashoff and S. A. Gustafson, Linear optimization and approximation, Appl. Math. Sci. 45, Springer, 1983. MR 697234 (85b:90039)
  • [4] A. Griewank and P. J. Rabier, Generic aspects of phase equilibria (in preparation).
  • [5] J. P. Raymond, Hamiltoniens, relaxation et existence de solutions en calcul des variations, J. Differential Equations 70 (1987), 226-274. MR 917623 (89f:49005)
  • [6] T. Rockafellar, Convex analysis, Princeton Univ. Press, Princeton, N.J., 1970. MR 0274683 (43:445)
  • [7] J. Stoer and C. Witzgall, Convexity and optimization in finite dimension I, Grundlehren Math. Wiss. 163, Springer, 1970. MR 0286498 (44:3707)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 90C30

Retrieve articles in all journals with MSC: 49J52, 90C30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0986024-2
Article copyright: © Copyright 1990 American Mathematical Society